Burning?

Discussion in 'Fibromyalgia Main Forum' started by Braingonebad, Nov 2, 2005.

  1. Braingonebad

    Braingonebad New Member

    Good morning (I hope!)!

    I'd still be sleeping if my puppy hadn't thought he was Mr. Alarm clock today.

    I was up pretty late as I've been having more breakthrough burning than usual - fall and winter is when my pains start really getting rowdy.

    I take 50mgs of generic elavil and that kicks it, most of the time, but the past 2 weeks my right thigh - now the back of the left one too, that's a new spot - and lower back have been really burning. Feels like a bad sunburn in most places, but some of it feels like a flame is being held to me.


    Hard to sleep when you're being roasted!

    I really can't up that elavil dose, but Benadryl spray is taking the edge off a bit.

    Any other tips? Thanks!

  2. stinker56

    stinker56 New Member

    You talked about Benadryl spray taking the edge off the burning...I have never seen it in spray. Would it also help with itching that I have from Percoset? I wake during the night if I take it too close to bedtime and could actually claw the skin right off the bone. I have taken Benadryl tabs but I take so much already I hate to add another pill to the pile.
    Stinker56
  3. Braingonebad

    Braingonebad New Member

    It must be rather new...

    I can't take the pills, that's the one thing that knocks me out!LOL!

    Yep, the spray works for the itchies too - I love that stuff! I get this weird sensation of bugs crawling on me BAD - and not from meds cuz I don't take any that do that to me - and bugs stinging me, and the spray helps a lot for that.

    Maybe you could check your pharmacy's online site?
  4. Braingonebad

    Braingonebad New Member

    No, I don't have an allergy or injury. This is some weird phantom kind of pain. It feels like I'm sitting on a frying pan, for absolutley no reason. It comes and goes, moves around.

    It's the back of my legs now, but it could be my feet, my lower back, my knees....

    I also feel hands that aren't there grab me - I know it's neurological. And I swat at bugs that aren't there, but it feels like my feet are in a bucket of roaches... ewwww!

    Burning one of the symptoms my neuro and GP think are from MS - they just don't have enout to dx ms yet. (I have brain lesions but they haven't changed. )

  5. littlebrownwren

    littlebrownwren New Member

    The burning pain your are talking about, does it feel like a sunburn.
    Thats the way it is for me and yes it does move around.
    The strange thing for me is this, I would notice a slight pain on my cuticle and with in an hour or so that pain would slowly crawl up my arm to my shoulder. I have taken a colored marker and timed its travel in 15 min increments.

    One time it started in the inside of my ankle , went up my leg throught the groin are and down to the other foot. This set off colon spasms.
    The worst it has ever been is several months ago my arthritis doctor wanted me to try Sulfasalazine. It set off my first full body fibro flare. My arms felt like I had been in the open sun all day and I had to put on a flannel jacket to cover my arms as the cool air over my skin hurt so bad I was in tears.

    I also take the generic elivil, but only at night.

    As to the itching that drives one nuts, I keep an old hair brush in my night stand. Full of meds and still can't go to sleep because of the itching. It will not stop until I get up and take my bursh out and scrub my feet and ankles. Using my fingers to scratch dosen't work. The itching seems to come from deep within. I have scratched the blood out of my shins from this torment.

    If you find an answer to this , I'd sure like to know it.
  6. cwilson

    cwilson New Member

    Hello,
    I some times think that I'm going Crazy. B/C it feels like every inch of my skin is just throbbing in pain. But, My husband (POOR BABY!) Gets woke up several times a night to rub AVEENO on my back. Seems to help a little.
    But if I use any other type of lotion talk about looking like I was on the Beach for 12 hours straight.

    Does anyone else have(or get) bruised and do know what happened? B/C my whole left arm is Black & Blue, W/ a large knot about 3inches above my wrist.""OUCH""!

    Meds:
    Relpax **Migrines**
    Midrin **Tension Headaches**
    Elavil 75mg (Not taking, can't function the next day)
    Promethazine **Nausea**
    Lortab 10/500mg **Pain**
    Meclizine 25mg **Dizzness**
    Abuterol **Asthma**

    What's Elavil used for?? The searches I've done say for treatment of bedwetting. (Have not done that since I was 2 years old!!) (I'm 26 now.)And going Crazy!! What's wrong and why me??

    Sorry so Long..
    Carmen


  7. CanBrit

    CanBrit Member

    Love your nickname.

    A few weeks ago I went through a period where the back of my right thigh felt like it was raw skin. I also had problems with the bottom right part of my food. A few days later, I notice I had a very sore muscle in the centre of my butt.

    From what I can gather, the piriformis muscle deep in the butt flared and caused my sciatic nerve to act up causing the burning in my thigh. I also found out that the nerve splits off at th ankle and goes to the right and left of your foot.

    It's amazing what we find out!!!. Unfortunately, it went away in it's own sweet time. You might want to sit on a hot pad that touches your lower back and butt.

    Good luck!!!

    Eileen.


  8. Braingonebad

    Braingonebad New Member

    Carmen
    Elavil is an anti depressant also used for neuropathic pain. And I get some bruises, but not like those! Yikes!


    Sue - I am being tested for ms. I tried neurontin, but couldn't tolerate it so I was switched to topamax and elavil. Usually the elavil keeps the burning under control. Without it, it's unbearable. The only pain I had worse than that was childbirth.


[ advertisement ]